Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Aug 22, 2023, 12:13 PM CDT for Frio County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2023, 12:13 PM CDT (17:13 UTC)
- Expired
- Aug 22, 2023, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WFUS54 KEWX 221713
TOREWX
TXC163-221745-
/O.NEW.KEWX.TO.W.0014.230822T1713Z-230822T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
1213 PM CDT Tue Aug 22 2023
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Northwestern Frio County in south central Texas...
* Until 1245 PM CDT.
* At 1213 PM CDT, a severe thunderstorm capable of producing a
tornado was located over North Pearsall, or over Pearsall, moving
west at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pearsall, North Pearsall, Divot, and Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2898 9941 2900 9899 2882 9896 2872 9941
TIME...MOT...LOC 1713Z 082DEG 35KT 2890 9906
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
RUNYEN2 follow-up statements
490
WWUS54 KEWX 221724
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1224 PM CDT Tue Aug 22 2023
TXC163-221745-
/O.CON.KEWX.TO.W.0014.000000T0000Z-230822T1745Z/
Frio TX-
1224 PM CDT Tue Aug 22 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR WEST
CENTRAL FRIO COUNTY...
At 1223 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pearsall, moving west at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bluff around 1230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2896 9908 2884 9907 2875 9941 2898 9941
TIME...MOT...LOC 1723Z 084DEG 31KT 2889 9915
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RUNYEN500
WWUS54 KEWX 221736
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1236 PM CDT Tue Aug 22 2023
TXC163-221745-
/O.EXP.KEWX.TO.W.0014.000000T0000Z-230822T1745Z/
Frio TX-
1236 PM CDT Tue Aug 22 2023
...THE TORNADO WARNING FOR WEST CENTRAL FRIO COUNTY WILL EXPIRE AT
1245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2896 9908 2884 9907 2875 9941 2898 9941
TIME...MOT...LOC 1735Z 082DEG 35KT 2887 9928
$$
RUNYENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Aug 22, 6:34 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 22, 6:34 AM CDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 634 AM CDT Tue Aug 22 2023 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 445 AM CDT Tue Aug 22 2023 Tropical Storm Harold has formed in the Gulf and is moving toward Texas coast. The center of the storm will move across the South Texas coast between Corpus Christi and Brownsville sometime this afternoon. The storm will then continue moving toward the west- northwest across South Texas and into Mexico. It will weaken as it moves inland losing tropical storm strength quickly. The main threat to our CWA will be a chance for heavy rain across our southwestern counties. One to three inches of rainfall, with some locally higher amounts, is possible. WPC has issued a Marginal to Slight Risk (1-2 of 4) of Excessive Rainfall for our western region. There is likely to be a sharp gradient with the rain farther north. Most of the area will see less than a quarter of an inch and the area north and northeast of San Antonio less than a tenth of an inch. There will also be a low threat for tornadoes as the storm passes by to our south. SPC has included the area along and south of I-10/Hwy 90 in the Marginal Risk (1 of 5) today. Winds will increase this afternoon as the center of Harold moves by. Wind speeds of 15 to 25 mph with gusts up to 35 mph will be widespread across the southern and western parts of our CWA. The strongest winds will be closest to the center of the storm in our southwestern counties where we could see gusts over 50 mph for a few hours this evening. We have issued a Wind Advisory over this region. The wind and tornado threats should end by this evening as the center of the storm moves farther to the west. Rain chances will continue along the Rio Grande into the overnight. Models, particularly the ECMWF, keep rain chances in the forecast for Wednesday. QPF for this period is only a few hundredths of an inch. Mostly cloudy skies will keep temperatures down a bit over most of the region and we will likely see highs less than 100 for the first time this month. Unfortunately, this will not be the case for the northeast where highs will reach 100 to 105 today. Temperatures will start to rebound Wednesday with less cloud cover and triple digits will spread back to the south and west. Although most of the western half of the CWA will stay in the middle to upper 90s. && .LONG TERM... (Wednesday night through Monday) Issued at 445 AM CDT Tue Aug 22 2023 Lingering showers associated to Harold are forecast to affect parts of the Rio Grande Plains on Wednesday evening as the remnant low pushes into southwestern New Mexico. Dry weather conditions are forecast for the overnight period into Thursday for all of South Central Texas as the subtropical high builds back into our region. This translates to dry and hot weather conditions with Thursday's high temperatures ranging from 100 to 108 across the Hill Country, I- 35 corridor and the Coastal Plains. Temperatures are forecast to be several degrees cooler over portions of the southern Edwards Plateau and Rio Grande Plains due to cloudiness with highs in the upper 90s. Heat headlines are likely issued during future weather forecast packages for Thursday. The heat continues on Friday with highs ranging from 100 to 108 across most areas and upper 90s across the Rio Grande. New heat headlines will be needed across most areas. In addition, there is a slight chance for showers and thunderstorms across the eastern two- thirds of the local area due to the passage of small perturbations along the periphery of the subtropical high. For the upcoming weekend, expecting little changes in the overall weather pattern with the subtropical high slowly shifting to the west into the four corners region and remaining hot over the local area with anticipated heat headlines. In addition, fire weather concerns are expected throughout the extended forecast period for most areas. By Monday, an upper level short is forecast to push across the Southern Plains and the subtropical high weakens a bit to cool things off a few degrees during the afternoon period. However, highs are expected to be around the upper 90s up to 105. && .AVIATION... (12Z TAFS) Issued at 624 AM CDT Tue Aug 22 2023 All terminals will be VFR outside of any convection from TS Harold during the afternoon and early evening. The best chances for showers will be at DRT starting around 20Z. Lower chances in the San Antonio area and essentially no chance at AUS. Winds will increase at all terminals by mid-morning and then shift during the afternoon and decrease during the evening. There is a slight chance for MVFR ceilings in the San Antonio area, but we have decided to leave this out of the TAFs as most guidance does not include it. && .FIRE WEATHER... Issued at 445 AM CDT Tue Aug 22 2023 The path of Harold across South Texas will mean only the northeastern part of our CWA will warm above 100. This will drop relative humidity below 30% across this region. Winds in this area will be a bit breezy this afternoon. This weather combined with dry fuels has led us to issue a Red Flag Warning for the northern Hill Country and northern I-35 corridor. Most of the rest of the CWA will be under a Fire Danger Statement with stronger winds, but higher humidity. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 103 78 104 78 / 40 10 10 0 Austin Bergstrom Intl Airport 101 76 103 78 / 40 10 10 0 New Braunfels Muni Airport 98 78 102 76 / 60 20 20 0 Burnet Muni Airport 101 76 101 78 / 20 10 10 0 Del Rio Intl Airport 96 78 95 78 / 80 70 70 10 Georgetown Muni Airport 103 77 103 79 / 20 10 10 10 Hondo Muni Airport 94 77 98 74 / 70 40 50 10 San Marcos Muni Airport 99 75 102 75 / 50 10 20 0 La Grange - Fayette Regional 98 78 101 77 / 50 10 10 0 San Antonio Intl Airport 95 79 99 78 / 70 30 30 10 Stinson Muni Airport 95 79 100 77 / 80 30 30 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 7 PM CDT this evening for Atascosa- Dimmit-Frio-Kinney-Maverick-Medina-Uvalde-Val Verde-Zavala. && Short-Term...05 Long-Term...17 Aviation...05
Hazardous weather outlook, Aug 22, 5:05 AM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 505 AM CDT Tue Aug 22 2023 TXZ171>173-183>194-202>209-217>225-228-231015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 505 AM CDT Tue Aug 22 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Red Flag Warning is in effect for the northern Hill Country and Austin metro area this afternoon and evening. A Wind Advisory is in effect for Atascosa, Frio, Zavala, Dimmit, Maverick, Medina, Uvalde, Kinney, and Val Verde Counties this afternoon. Tropical Storm Harold will bring a chance for locally heavy rain and isolated tornadoes this afternoon and evening across the southern half of the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Temperatures will increase Thursday for eastern portions of the region, and expand westward Friday into next weekend, resulting in an increased risk for heat related illness and potential Heat Advisories and Excessive Heat Warnings. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the National Weather Service.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:37 PM CDT | Special Weather Statement | EWX | Val Verde | 53 min |
| Aug 21, 8:18 PM CDT | Special Weather Statement | EWX | Val Verde | 27 min |
| Aug 21, 8:45 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Aug 22, 1:44 PM CDT | Heat Advisory | EWX | Bastrop, Burnet, Caldwell, Fayette, Lavaca, Lee and 3 more | 31 hr |
| Aug 22, 2:44 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 46 min |
| Aug 22, 2:49 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 41 min |
| Aug 22, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Medina | 39 min |
| Aug 22, 3:37 PM CDT | Special Weather Statement | EWX | Hays, Kendall, Travis | 23 min |
| Aug 22, 3:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina, Uvalde | 26 min |
| Aug 22, 4:03 PM CDT | Special Weather Statement | EWX | Blanco | 27 min |
| Aug 22, 4:17 PM CDT | Special Weather Statement | EWX | Bandera | 28 min |
| Aug 22, 4:50 PM CDT | Special Weather Statement | EWX | Bexar | 40 min |
| Aug 22, 5:28 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Guadalupe | 47 min |
| Aug 22, 6:18 PM CDT | Special Weather Statement | EWX | Comal | 42 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.